Connecticut, 2010Damaging Winds in Connecticut, May 4, 2010
May 4, 2010 · NWS OKX · 6 events in 3 counties and zones
An upper level disturbance produced scattered severe thunderstorms across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance produced scattered severe thunderstorms across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at May 4, 3:17 PM EST, 34 minutes earlier.
Area forecast discussion, May 4, 3:17 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EDT TUE MAY 4 2010
.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE TRI-STATE AREA EARLY THIS
EVENING...FOLLOWED BY HIGH PRESSURE BUILDING EAST FROM THE OHIO
VALLEY OVERNIGHT. THE HIGH THEN BUILDS OFFSHORE ON WEDNESDAY
FOLLOWED BY ANOTHER COLD FRONTAL PASSAGE ON THURSDAY. HIGH PRESSURE
NOSES DOWN FROM THE NORTHWEST FROM THURSDAY NIGHT INTO FRIDAY. A
LOW PRESSURE SYSTEM APPROACHES FROM THE OHIO VALLEY FRIDAY NIGHT...
THEN IMPACTS THE REGION SATURDAY. CANADIAN HIGH PRESSURE THEN
BUILDS IN FOR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SCT CONVECTION AHEAD OF A COLD FRONT DROPPING SE ACROSS THE OHIO
VALLEY WILL MOVE THROUGH THE TRI-STATE AREA EARLY THIS EVENING.
THE COMBINATION OF MARGINAL INSTABILITY...DEEP-LAYER SHEAR...AND A
SIGNIFICANT SUB-CLOUD LAYER RAISES POTENTIAL FOR MICROBURSTS
THROUGH EARLY THIS EVENING. THE HIGHEST THREAT IS ACROSS THE
LOWER HUDSON VALLEY AND FAIRFIELD COUNTY IN SW CT. THESE AREAS ARE
UNDER SEVERE THUNDERSTORM WATCH 139 TIL 8 PM. EXPECT THAT MUCH OF
THE ACTIVITY WILL BE SOUTH AND EAST OF THE AREA BY 6 PM. GUSTY
W/SW WINDS EARLY WILL SHIFT TO THE NW AND DIMINISH QUICKLY.
OVERNIGHT LOWS WILL GENERALLY BE IN THE LOWER 50S...BUT SOME LOW
TO MID 40S ARE POSSIBLE ACROSS THE LOWER HUDSON VALLEY.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
SHORT WAVE RIDGING ALOFT AND HI PRESSURE BUILDING OFFSHORE ON WED
WILL PROVIDE ANOTHER MILD DAY WITH HIGHS IN THE MID 70S TO LOWER
80S...STILL 10 TO 15 DEGREES ABOVE NORMAL. ONSHORE FLOW DEVELOPS BY
MIDDAY WITH A FAIRLY STRONG SEA BREEZE LIKELY TO DEVELOP WITH
SOME GUSTS UP TO 20 MPH ALONG THE COAST BY LATE AFTERNOON. THIS
WILL ALLOW TEMPS TO FALL ALONG THE COAST AFTER EARLY AFT HIGHS ARE
ACHIEVED...OTHERWISE MOSTLY SUNNY SKIES.
ANOTHER VIGOROUS UPPER LOW MOVES ACROSS EASTERN CANADA AND THE
GREAT LAKES WED NIGHT INTO THU...SENDING A COLD FRONT ACROSS THE
AREA BY EARLY THU AFTERNOON. THERE WILL BE ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS SIMILAR TO TODAY....BUT PERHAPS WITH
MORE COVERAGE AS MOISTURE WILL BE MORE READILY AVAILABLE. THE
LIMITING FACTOR THIS TIME AROUND THOUGH WILL BE THE LACK OF
HEATING DUE TO THE TIME OF DAY THE FRONT PASSES THROUGH. THE MAIN
THREAT FROM ANY STRONG OR ISOLATED SEVERE THUNDERSTORMS WOULD BE
STRONG TO DAMAGING WINDS.
HIGH PRESSURE FOLLOWS THU NIGHT INTO FRI WITH A BRIEF SHOT OF
COOL...DRY AIR. STILL THOUGH LOOKING FOR ABOVE NORMAL TEMPS ON FRI...
BUT NOT AS MUCH SO WED AND THU.
ANOTHER STORM SYSTEM APPROACHES FRI NIGHT IN THE FAST...ZONAL FLOW
ACROSS THE LOWER 48.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GFS CONTINUES TO BE TOO PROGRESSIVE OVERALL...ESPECIALLY NOTING
NUMBER OF CUTOFF LOWS AND QUASI-OMEGA BLOCK PATTERN...FAVORED SLOWER
ECMWF THROUGH THE EXTENDED.
FRIDAY NIGHT SHOULD END UP BEING MAINLY DRY...AS SUPPORT FOR
PRECIPITATION WITH A WARM FRONT PASSAGE IS MINIMAL (NO DAMMING HIGH
AHEAD OF IT FOR SOLID ISENTROPIC LIFT...LIMITED IF ANY DYNAMICS).
SHRA/TSRA LIKELY SATURDAY WITH COLD FRONTAL PASSAGE. AFTERNOON
PASSAGE SUGGESTED BY ECMWF WOULD ALLOW FOR STRONG TO POSSIBLY SEVERE
STORMS. WENT ABOVE MEX GUIDANCE WITH GENERALLY AROUND 70-MID 70S FOR
HIGHS (LIKELY TOO MUCH IN THE WAY OF CONVECTIVE DEBRIS CLOUDS TO GET
AS WARM AS FULL SUN WOULD SUGGEST...PLUS IF GFS ENDS UP BEING RIGHT
WITH MORNING COLD FRONT PASSAGE...WILL STRUGGLE TO REACH 70).
BEHIND THE FRONT GET UNDER LOW LEVEL COLD POOL SUNDAY INTO MONDAY AS
CUTOFF LOW GOES ACROSS NORTHERN NEW ENGLAND. SCATTERED TO ISOLATED
INSTABILITY SHOWERS POSSIBLE ON SUNDAY...UPPER LOW LIKELY TO FAR TO
THE NE MONDAY FOR ANYTHING BUT INSTABILITY CLOUDS. COLD POOL WILL
KEEP HIGHS MAINLY FROM THE UPPER 50S TO LOWER 60S EACH DAY WITH
MONDAY A DEGREE OR SO WARMER THAN SUNDAY. LOWS SUNDAY NIGHT AND
MONDAY NIGHT WILL BE IN THE MID 30S ACROSS THE INTERIOR/PINE
BARRENS...MID 40S NYC METRO AND UPPER 30S TO LOWER 40S ELSEWHERE.
WARM FRONT APPROACHES FROM THE SW TUESDAY...MIGHT SEE SOME LATE DAY
HIGH CLOUDS...BUT THAT/S ABOUT IT. HIGHS GENERALLY IN THE LOWER TO
MID 60S.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
TIMING OF COLD FRONT PASSAGE MOST LIKELY 22Z-00Z WITH PREFRONTAL
TROF CURRENTLY IN THE VICINITY. MOST OF THE CONVECTION IS
FORECAST TO BE NORTH OF THE CITY TERMINALS...HOWEVER THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE CITY TERMINALS STARTING 19Z-20Z
(SLIGHTLY EARLIER AT KEWR) THROUGH AROUND 23Z WITH THE BEST CHANCE
FROM 22Z-23Z. LOCALIZED MVFR CONDITIONS POSSIBLE UNTIL THEN. SOME
UNCERTAINTY WITH GUSTS DURING THIS PERIOD AS THEY MAY BE AT LEAST
10 KT HIGHER THAN SHOWN IN TAFS DUE TO RELATIVELY DRY AIR...AND
MAY NOT BE ACCOMPANIED BY RAINFALL OR A THUNDERSTORM.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
KJFK HOURLY WIND FORECAST IN SUPPORT OF RUNWAY 31L/13R CLOSURE
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
04/17Z 24015G22KT
04/18Z 25017G24KT
04/19Z 26019G25KT
04/20Z 26019G27KT
04/21Z 27020G28KT
04/22Z 27020G28KT
04/23Z 29015G22KT
05/00Z 29011KT
KEWR HOURLY WIND FORECAST
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
04/17Z 25015G26KT
04/18Z 26017G27KT
04/19Z 27018G28KT
04/20Z 28019G28KT
04/21Z 29019G28KT
04/22Z 30019G28KT
04/23Z 30013G20KT
05/00Z 31011KT
OUTLOOK FOR 18Z WED THROUGH SUN...
CHANCE OF SUB-VFR CONDITIONS THURS WITH POSSIBLE T-STORM.
CHANCE SUB-VFR AGAIN ON SATURDAY.
&&
.MARINE...
SUB-SCA CONDITIONS THRU WED WITH W/NW WINDS TONIGHT/EARLY WED VEERING
AROUND TO THE S/SW WED AFTERNOON,
SW WINDS WILL INCREASE LAT WED AND WED NIGHT IN ADVANCE OF A COLD
FRONT. SCA CONDITIONS POSSIBLE. THE FRONT TRACKS THROUGH THE
WATERS THU AFTERNOON. TSTMS WILL BE POSSIBLE. CHANCE OF SCA WINDS
BEHIND THE FRONT INTO THU. HIGH PRES BUILDS OVER THE WATERS ON FRI
WITH LIGHT WINDS AND SEAS BELOW SCA LEVELS. A WARM FRONT WILL LIFT
N THROUGH THE WATERS FRI NIGHT AND A STRONG COLD FRONT WILL TRACK
EWD OVER THE WATERS ON SAT. SCA CONDITIONS LIKELY WITH GALES
POSSIBLE BEHIND THE FRONT SAT NIGHT.
SCA LEVEL SEAS EXPECTED ON THE OCEANS SATURDAY AND SUNDAY WITH GUSTY
SW FLOW AHEAD OF A COLD FRONT AND GUSTY W-NW FLOW BEHIND THE COLD
FRONT. WINDS LIKELY WILL REACH SCA LEVELS FOR AT LEAST GUSTS
SATURDAY AND SUNDAY ON ALL WATERS...WITH A SMALL POTENTIAL FOR GUSTS
TO GALE FORCE SATURDAY NIGHT AND SUNDAY.
&&
.HYDROLOGY...
ANOTHER LIGHT QPF EVENT IS FORECAST ON THU WITH AMOUNTS GENERALLY
LESS THAN A TENTH OF AN INCH. THIS EVENT WILL BE FOLLOWED BY
ANOTHER QUICK MOVING FRONTAL SYSTEM ON SAT...BUT ONCE AGAIN IT
DOES NOT LOOK TO PRODUCE SIGNIFICANT PCPN.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...PFM
AVIATION...JC
MARINE...DW/PFM
HYDROLOGY...DWHazardous weather outlook, May 4, 12:34 PM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
134 PM EDT TUE MAY 4 2010
CTZ006>008-010>012-NJZ002>006-011-NYZ072>081-051745-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
134 PM EDT TUE MAY 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-009-NYZ067>071-051745-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
134 PM EDT TUE MAY 4 2010
...SEVERE THUNDERSTORM WATCH 139 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-051745-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
134 PM EDT TUE MAY 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GALE FORCE WINDS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT BEHIND A
STRONG COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, May 4, 1:48 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
248 PM EDT TUE MAY 4 2010
CTZ007-008-010-041945-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
248 PM EDT TUE MAY 4 2010
...STRONG THUNDERSTORM WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND
NORTHERN NEW LONDON COUNTIES...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DURHAM...AND MOVING NORTHEAST AT 35 MPH.
THIS STORM WILL BE...
5 MILES SOUTHEAST OF MIDDLETOWN BY 255 PM.
5 MILES SOUTHEAST OF PORTLAND BY 300 PM.
NEAR EAST HAMPTON BY 310 PM.
NEAR COLCHESTER BY 325 PM.
NEAR LEBANON BY 335 PM.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
MALOIT
Special weather statement, May 4, 2:00 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
300 PM EDT TUE MAY 4 2010
NYZ067-069-042000-
ORANGE-ROCKLAND-
300 PM EDT TUE MAY 4 2010
...STRONG THUNDERSTORM WILL IMPACT ROCKLAND AND SOUTHERN ORANGE
COUNTIES...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILFORD...AND MOVING EAST AT 45 MPH.
THIS STORM WILL BE...
NEAR PORT JERVIS BY 310 PM.
NEAR UNIONVILLE BY 320 PM.
NEAR WARWICK BY 335 PM.
NEAR GREENWOOD LAKE BY 340 PM.
NEAR MONROE BY 345 PM.
NEAR HARRIMAN BY 350 PM.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
MALOIT
Special weather statement, May 4, 2:04 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
304 PM EDT TUE MAY 4 2010
CTZ005-NYZ068-070-042000-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-
304 PM EDT TUE MAY 4 2010
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...NORTHERN WESTCHESTER
AND PUTNAM COUNTIES...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BREWSTER TO
MAHOPAC...AND MOVING EAST AT 20 MPH.
THESE STORMS WILL BE...
NEAR DANBURY BY 325 PM.
NEAR RIDGEFIELD BY 340 PM.
NEAR NEWTOWN BY 345 PM.
NEAR GEORGETOWN BY 355 PM.
NEAR MONROE BY 400 PM.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO
ONE INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
MALOIT
Special weather statement, May 4, 2:33 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EDT TUE MAY 4 2010
NJZ002-003-NYZ067-069>071-042030-
BERGEN-NORTHERN WESTCHESTER-ORANGE-ROCKLAND-SOUTHERN
WESTCHESTER-WESTERN PASSAIC-
333 PM EDT TUE MAY 4 2010
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BERGEN...PASSAIC...
ROCKLAND...SOUTHERN ORANGE AND WESTCHESTER COUNTIES...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLORIDA TO HIGHLAND
LAKE...OR ALONG A LINE EXTENDING FROM WARWICK TO 9 MILES NORTHWEST OF
WEST MILFORD...AND MOVING EAST AT 40 MPH.
THESE STORMS WILL BE...
NEAR WARWICK BY 340 PM.
NEAR WEST MILFORD BY 345 PM.
NEAR HARRIMAN BY 350 PM.
NEAR RINGWOOD BY 355 PM.
NEAR SUFFERN BY 400 PM.
NEAR RAMSEY BY 405 PM.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL
RATES OF UP TO THREE QUARTERS OF AN INCH AN HOUR...IS OCCURRING WITH
THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
MALOIT
Special weather statement, May 4, 2:51 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
351 PM EDT TUE MAY 4 2010
CTZ009>012-042045-
SOUTHERN FAIRFIELD-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW
LONDON-
351 PM EDT TUE MAY 4 2010
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...MIDDLESEX...
SOUTHEASTERN NEW HAVEN AND SOUTHERN NEW LONDON COUNTIES...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH BRANDFORD TO
MILFORD TO 6 MILES NORTH OF FAIRFIELD...AND MOVING EAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR NORTH BRANDFORD BY 400 PM.
NEAR STRATFORD BY 405 PM.
NEAR BRANFORD BY 410 PM.
NEAR GUILFORD BY 420 PM.
NEAR CLINTON BY 435 PM.
NEAR WESTBROOK BY 440 PM.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
MALOIT
Special weather statement, May 4, 3:47 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
447 PM EDT TUE MAY 4 2010
CTZ005>008-010>012-042145-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW
LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON-
447 PM EDT TUE MAY 4 2010
...GUST FRONT WILL PRODUCE STRONG GUSTY WINDS ACROSS SOUTHERN
CONNECTICUT THROUGH 545 PM...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GUST FRONT ALONG A LINE EXTENDING FROM ELLINGTON TO NEWINGTON TO
WATERBURY TO SHERMAN...OR ALONG A LINE EXTENDING FROM VERNON TO
NEWINGTON TO WATERBURY TO SHERMAN...AND MOVING SOUTHEAST AT 40 MPH.
GUSTY WINDS UP TO 55 MPH ARE EXPECTED.
MALOIT
Thunderstorm Wind, New Haven
- When
- May 4, 3:51 PM EST
- Where
- New Haven County, 0.69 mi N of Meriden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 41.540, -72.800
Numerous trees and power lines were downed due to a gust front.
Thunderstorm Wind, Middlesex
- When
- May 4, 4:04 PM EST
- Where
- Middlesex County, 0.52 mi E of Middlefield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 41.520, -72.710
Large tree branches were downed in the town of Middlefield.
Thunderstorm Wind, Middlesex
- When
- May 4, 4:14 PM EST
- Where
- Middlesex County, 0.86 mi NE of Haddam
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 41.480, -72.510
Large tree branches were downed in Haddam.
Thunderstorm Wind, New London
- When
- May 4, 4:18 PM EST
- Where
- New London County, Salem
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.480, -72.270
Several tree branches and power lines were downed in Salem.
Thunderstorm Wind, New London
- When
- May 4, 4:27 PM EST
- Where
- New London County, 0.86 mi SE of Mohegan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 41.460, -72.090
Trees and wires were brought down on a house in Gales Ferry.
Thunderstorm Wind, New London
- When
- May 4, 4:27 PM EST
- Where
- New London County, 0.52 mi E of Northwichtown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 41.550, -72.090
Large branches were downed due to a gust front in Norwich.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Massachusetts, May 4, 20106 injured · $676,000 · 58 kt wind · 26 events
- Hail and Damaging Winds in New York, May 4, 2010$60,000 · 52 kt wind · 32 events
- High Wind in Montana, May 4, 2010$100,000 · 64 kt wind · 12 events
- Tornadoes and Hail in Wisconsin, May 4, 2010$35,000 · EF1 · 9 events
- Damaging Winds in New Hampshire, May 4, 2010$101,000 · 50 kt wind · 5 events
- High Wind in Colorado, May 4, 2010$60,000 · 87 kt wind · 5 events
- Damaging Winds in Connecticut, May 4, 2010$51,000 · 50 kt wind · 6 events
- High Wind in Nebraska, May 4, 2010$22,000 · 63 kt wind · 15 events
- Hail and Damaging Winds in New York, May 4, 2010$20,000 · 1.25 in hail · 13 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 4, 201017 events
- High Wind in North Dakota, May 4, 201061 kt wind · 14 events
- Flooding in Indiana, May 4 to 10, 2010$15,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230022, 230024, 230025, 230026, 230027, 230028.